MAUDE Adverse Event Report: ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. 4.5MM QUICK RELEASE DRILL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number 4.5MM QUICK RELEASE DRILL
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on (b)(6) 2022 by a facility representative via sems that an ar-9239 drill bit broke in the drill guide.This was discovered during a case and broke inside the patient.Per facility: "ar-9239 4.5 drill tip broke off in the vaultlock guide ar-9231-04pp.The piece that broke off was retrieved from the patient but was not retained following the case.The majority of the drill was retained and can be sent in.".
 
Additional Manufacturer Narrative
Complaint confirmed.Upon visual inspection it was noted that the device had broken.The broken piece was not returned for investigation.Circumferential abrasions were also noted on the shaft of the device.The cause remains undetermined, however, a probable cause can be attributed to prying/leveraging the device during use.

Brand Name
4.5MM QUICK RELEASE DRILL
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14469582
Report Number1220246-2022-04955
Device Sequence Number17363018
Product Code MDM
UDI-Device Identifier00888867059528
UDI-Public00888867059528
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4.5MM QUICK RELEASE DRILL
Device Catalogue NumberAR-9239
Device Lot Number021720
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown